Alert archive / Arkansas / Tornado Warnings in 2010

Tornado Warning 40, NWS Shreveport, LA

September 7, 2010Hempstead County, Nevada County, Arkansas

NWS Shreveport, LA issued this tornado warning at Sep 7, 2010, 4:59 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2010, 4:59 PM CDT (21:59 UTC)
Expired
Sep 7, 2010, 5:30 PM CDT
In force
31 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Hempstead County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 5:09 PM CDTTORNADO4 Ese Hope, ARAN EF0 TORNADO BRIEFLY TOUCHED DOWN SOUTHEAST OF HOPE ARKANSAS ALONG HWY. 278. THE TORNADO WAS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM HERMINE. A LARGE TREE WAS SNAPPED OFF HALFWAY UP NEAR THE INTERSECTION OF U.S. 278 AND COUNTY ROAD 1060 ALONG WITH SEV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1402 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WFUS54 KSHV 072159
TORSHV
ARC057-099-072230-
/O.NEW.KSHV.TO.W.0040.100907T2159Z-100907T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT TUE SEP 7 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  WEST CENTRAL NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF PRESCOTT...

* UNTIL 530 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF
  PERRYTOWN...OR 7 MILES SOUTHEAST OF HOPE...MOVING NORTHEAST AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  EMMET...SUTTON AND PRESCOTT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3385 9342 3370 9322 3354 9347 3363 9359
TIME...MOT...LOC 2158Z 222DEG 13KT 3362 9350

$$

13
1 follow-up statement
591 
WWUS54 KSHV 072213
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CDT TUE SEP 7 2010

ARC057-099-072230-
/O.CON.KSHV.TO.W.0040.000000T0000Z-100907T2230Z/
NEVADA AR-HEMPSTEAD AR-
513 PM CDT TUE SEP 7 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR HEMPSTEAD
AND NEVADA COUNTIES...

AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO ON THE HEMPSTEAD...NEVADA COUNTY LINE JUST WEST OF 
SUTTON OR 5 MILES SOUTH OF EMMET...MOVING NORTHEAST NEAR 15 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMMET...PRESCOTT...SUTTON AND LANEBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3360 9345 3366 9354 3385 9342 3370 9322
TIME...MOT...LOC 2211Z 220DEG 13KT 3366 9347

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:18 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 7, 3:18 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT TUE SEP 7 2010

.DISCUSSION...
TROPICAL STORM HERMINE SHOWING UP NICELY ON SATELLITE...HEADING
NORTHWARD TO THE WEST OF INTERSTATE 35. A VAST AREA OF OVERRUNNING
RAIN STILL SKIRTING RED RIVER VALLEY BORDERING TX AND OK...AND
THEN INTO MAINLY NORTHERN HALF OF AR...MAINLY NORTH OF CWA. FEEDER
BAND WITH A FEW STG TSTMS...MOVG NORTH AND WILL GRADUALLY SHIFT
INTO EAST TX...SO WILL GO WITH CATEGORICAL POPS OVERNIGHT AND
HEAVY RAIN. AND SINCE THIS AREA IN NE QUADRANT OF TROPICAL
CIRCULATION...ALSO ADDING GUSTY WINDS TO CONVECTION. FURTHER
EAST...SCATTERED CONVECTION BEGINNING TO INCREASE ACROSS PORTIONS
OF NORTH LA. THIS ACTIVITY WILL SHIFT NORTH OF THE INTERSTATE 20
DURING THE EVENING. LATEST MODEL RUNS IN GOOD SHORT TERM AGREEMENT
WITH FASTER FORWARD MOTION NORTHWARD OF HERMINE...BRINGING IT TO
SE KS BY 12Z THURSDAY...AND NAM INDICATING LOW AS AN OPEN WAVE BY THEN.
ALTHOUGH LOWERED POPS OVERALL REMAINDER OF WEEK...TRAILING VORT
MAX WILL ACT AS A MOISTURE STREAMER OUT OF GULF...MAINLY AFFECTING
NE TX. THIS AREA MAY NEED TO BE WATCHED FOR FLOOD POTENTIAL IF
HEAVY RAINS MATERIALISE OVERNIGHT...AND A MOISTURE STREAMER THEN
SETS UP ACROSS SAME AREA.
AS SOUTHERLY FLOW CONTINUES IN WAKE OF HERMINE...TEMPS WILL BE
UNSEASONALLY WARM AGAIN...MID TO EVEN UPPER 90S POSSIBLE. LATER IN WEEKEND...
FRONTAL BOUNDARY SAGS SOUTHWARD...WITH RAIN CHANCES ONCE AGAIN
INCREASING IN EXTENDED./VII/

&&

.AVIATION...

A LARGE...WELL DEFINED RAINBAND EXTENDS FROM WEST OF TYR
SOUTHESTWARD TO WEST OF LFK. THIS WILL BRING GUSTY WINDS AND HEAVY
RAIN TO LFK...TYR...AND GGG WITHIN THE NEXT ONE TO HOURS...AND LAST
FOR THREE TO FOUR HOURS. VISIBILITIES WILL BE REDUCED WHILE CEILINGS
WILL LOWER TO IFR CONDITIONS. ELSEWHERE...SCATTERED SHOWERS AND
THUNDERSTORMS OVER CENTRAL LOUISIANA WILL INCREASE IN INTENSITY AND
COVERAGE...WHILE SPREADING NORTH-NORTHWESTWARD THIS AFTERNOON AND
EVENING OUT AHEAD OF THE MAIN RAINBAND. ALL OF THIS ACTIVITY WILL
PERSIST THROUGHOUT THE EVENING INTO THE OVERNIGHT HOURS.

/23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  91  75  94  76 /  60  60  30  30  20
MLU  74  94  74  94  72 /  50  40  20  20  20
DEQ  73  88  73  91  73 /  60  60  40  40  30
TXK  74  89  73  91  74 /  50  60  30  30  20
ELD  74  92  73  93  73 /  50  50  30  20  20
TYR  75  89  74  91  76 /  90  60  30  40  20
GGG  75  90  74  92  75 /  70  60  30  40  20
LFK  76  91  75  94  75 /  90  50  20  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 7, 12:10 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT TUE SEP 7 2010

ARZ050-051-059-060-070-071-LAZ001-002-010-011-017-018-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1210 PM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHEAST TEXAS...
SOUTHWEST ARKANSAS...EXTREME SOUTHEAST OKLAHOMA...AND FAR
NORTHWEST LOUISIANA...THIS AFTERNOON AND EVENING...AS TROPICAL
STORM HERMINE MOVES NORTH ACROSS SOUTH AND CENTRAL TEXAS. WHILE
HERMINE IS NOT FORECAST TO MOVE INTO THE FOUR STATE REGION...IT
MAY BE ABLE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THOSE AREAS. SOME OF THE STRONGER THUNDERSTORMS
ASSOCIATED WITH HERMINE WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES
OF RAINFALL OVER A SHORT PERIOD OF TIME. IN ADDITION...A FEW OF
THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING GUSTY
WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PERIODS OF HEAVY RAIN WILL REMAIN POSSIBLE ACROSS THE FOUR STATE
REGION ON WEDNESDAY AS THE REMNANTS OF HERMINE CONTINUE TO MOVE
NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE AFTERNOON AND
EVENING ON WEDNESDAY WILL AGAIN BE CAPABLE OF PRODUCING GUSTY
WINDS...AND PERIODS OF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...IS NOT EXPECTED TO BE NEEDED THIS AFTERNOON OR
TONIGHT...BUT CANNOT BE TOTALLY RULED OUT.

ARZ061-072-073-LAZ003>006-012>014-019>022-081100-
NEVADA-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-
BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1210 PM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING WILL CREATE THE CHANCE OF ISOLATED POCKETS OF HEAVY
RAINFALL ACROSS FAR SOUTH ARKANSAS AND NORTH CENTRAL LOUISIANA AS
TROPICAL STORM HERMINE MOVES NORTH ACROSS SOUTHERN AND CENTRAL
TEXAS. SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING UP TO 1 INCH OF RAINFALL...IN A SHORT PERIOD
OF TIME. IN ADDITION...A FEW OF THE STRONGER THUNDERSTORMS MAY BE
CAPABLE OF PRODUCING GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED AREAS OF HEAVY RAIN WILL REMAIN POSSIBLE ON WEDNESDAY
AS THE REMNANTS OF HERMINE CONTINUE TO MOVE NORTH INTO OKLAHOMA.
A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING WILL AGAIN BE
CAPABLE OF PRODUCING GUSTY WINDS...AND ISOLATED POCKETS OF HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

03

In the hours before

Special weather statement, Sep 7, 3:26 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CDT TUE SEP 7 2010

TXZ124-125-136-137-149>153-165>167-072200-
ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE TX-
SAN AUGUSTINE-SHELBY-SMITH-UPSHUR-WOOD-
326 PM CDT TUE SEP 7 2010

...SPIRAL BAND FROM TROPICAL STORM HERMINE TO MOVE INTO
NORTHEAST AND EAST TEXAS...

A SPIRAL BAND FROM TROPICAL STORM HERMINE IS EXPECTED TO MOVE INTO
EAST AND NORTHEAST TEXAS...LATE THIS AFTERNOON. THIS SPIRAL BAND OF
SHOWERS AND THUNDERSTORMS...WAS LOCATED JUST WEST OF A LINE FROM
MINEOLA TEXAS TO LUFKIN...AND WAS MOVING NORTH AT 25 MPH.

PEOPLE IN EAST AND NORTHEAST TEXAS...IN THE AREAS NEAR TYLER AND
LINDALE...RUSK...AND LUFKIN...CAN EXPECT HEAVY RAINFALL AND GUSTY
WINDS WITH THIS TROPICAL SYSTEM...DURING THE LATE AFTERNOON. AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

RESIDENTS OF EAST AND NORTHEAST TEXAS NEED TO STAY ALERT FOR FURTHER
WEATHER DEVELOPS DURING THE LATE AFTERNOON AND EARLY EVENING.

03
Special weather statement, Sep 7, 4:49 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT TUE SEP 7 2010

ARZ060-061-072245-
HEMPSTEAD-NEVADA-
449 PM CDT TUE SEP 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA AND HEMPSTEAD...

INCLUDING THE FOLLOWING LOCATIONS...
     EMMET...HOPE...PERRYTOWN AND PRESCOTT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF HOPE...MOVING NORTHEAST AT 15
MPH. THIS STORM HAS EXHIBITED SOME ROTATION AS IT CONTINUED TO MOVE
TO THE NORTHEAST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:54 PM CDTTornado WarningSHVHempstead36 min

Nearby

Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.